MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the surgeon planned to use a solitaire stent for thrombectomy.After the rebar microcatheter was in place, a 4-20 stent was delivered.However, significant resistance was encountered when the stent reached the middle of the microcatheter, making it impossible to advance.Retraction of the stent also encountered resistance.To ensure safety, the surgeon removed the stent and microcatheter as a whole.A guidewire was also felt to be stuck through the microcatheter, suggesting potential internal damage of the microcatheter.A new microcatheter was then used instead to complete the procedure.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for thrombus removal.It was noted the patient's vessel tortuosity was minimal.Access vessel was the femoral artery.
 
Additional Manufacturer Narrative
¿ updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The patient¿s baseline status was tici 1 grade with an nihss score of 16, and post-thrombectomy, the condition improved to tici grade 2a with an nihss score of 5.The cause of the resistance encountered during the procedure was not determined.No kink or damage was observed on the catheter or the solitaire pushwire.The tip of the solitaire sheath was secured into the hub of the microcatheter.The guidewire used was not a medtronic product.
 
Additional Manufacturer Narrative
Product analysis as found condition: the rebar-18 micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The solitaire fr 4-20 used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the rebar-18 micro catheter hub.The micro catheter body was found kinked at ~12.3cm from the distal end.No damages or irregularities were found with the distal tip or marker band.Testing/analysis: the rebar-18 micro catheter total length was measured to be ~161.1cm and the usable length was measured to be ~154.6cm, which is within specification (specification: total (ref) = 159.5cm, usable = 153.0cm ± 2.5cm).An in-house 0.021¿ mandrel was inserted into the hub, through the micro catheter and out the distal end with slight resistance encountered at the kinked location.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ and ¿catheter resistance during device retrieval¿ was confirmed as resistance was encountered at the kinked location.Possible causes for catheter kinking are patient vessel tortuosity, guidewire/delivery system removed aggressively, catheter entrapment or user advances/retrieves the device against resistance.Other possible causes for catheter resistance include, but not limited to, patient vessel tortuosity, insufficient continuous flush, solitaire device damage, or insufficient device hydration.As the solitaire fr device used during the event was not returned, any contribution of the solitaire device towards resistance could not be determined.The solitaire fr 4-20 is compatible for use with the rebar-18 as the fr-4-20 requires a minimal inner diameter of 0.021¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23631354
Report Number2029214-2025-02478
Device Sequence Number10477743
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)261007(10)B799632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB799632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/25/2025
01/13/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/17/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale